MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIG45AXT
Medical Device Problem Codes Difficult to Remove (1528); Misfire (2532); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: egiaustnd, egiaustnd endogia ultra univ std stap, (lot # p5j1184) egiaustnd, egiaustnd endogia ultra univ std stap, (lot # p5h0844) egiaustnd, egiaustnd endogia ultra univ std stap, (lot # p5j1006) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure to treat a 6 cm tumor, three handles and a reload were difficult to fire, which resulted in extended surgical time.The surgeon used several cartridges because it was unable to activate the device correctly and when the cartridge was closed on the lung, the anvil bounced back.The device was replaced two times to address the issue.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure to treat a 6 cm tumor, three handles and one reload were difficult to fire, resulting in an extended surgical time.The surgeon used multiple cartridges because the device could not be fully activated.When the cartridge was closed on the lung, the anvil bounced back.It was noted that the handle was cracking.The device was replaced twice to resolve the issue.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
D10 concomitant product: sig45axt, tri 2.0 sig45axt 45 xtra thk 15mm (lot#n5g1756y); sigtrsb60axt, sigtrsb60axt 60mm xtr thk reinforced rel (lot#n5f1708y); sigtrsb60axt, sigtrsb60axt 60mm xtr thk reinforced rel (lot#n4k1715y); sig60axt, tri 2.0 sig60axt 60 xtra thk 15mm (lot#n5e1419y); sig45ctavm, tri 2.0 sig45ctavm 45 ct vsclr med 12mm (lot#n5h1655y); sig60ctamt, tri 2.0 sig60ctamt 60 ct med thk 12mm (lot#n5e1962y); sig45axt, tri 2.0 sig45axt 45 xtra thk 15mm (lot#n5g1756y); sig30ctav, tri 2.0 sig30ctav 30 ct vsclr 12mm (lot#n5c1843y); sigtrs60amt, tri 2.0 sigtrs60amt 60 med thk 12mm (lot#5241038nh); sig45axt, tri 2.0 sig45axt 45 xtra thk 15mm (lot#n5g1756y); sig45axt, tri 2.0 sig45axt 45 xtra thk 15mm (lot#n5g1756y); sig60axt, tri 2.0 sig60axt 60 xtra thk 15mm (lot#n5e1419y); sigtrs60amt, tri 2.0 sigtrs60amt 60 med thk 12mm (lot#5241038nh) additional information: d1, d3(mfr name, street 1, mfr city, mfr region and postal code), d4(model number, catalog number, expiration date, lot number and udi), d9, g3, pma / 510(k) #, h3, h4, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.Eight devices were available for evaluation.Visual inspection noted that three of the reloads were fully fired.Five of the reloads were partially fired with the interlock engaged.The jaws were open.Staple pushers were visible at various points between the cut lines.Functional testing: for the partially fired reloads, the reloads were loaded into a representative instrument.The reloads interlock were tested and found to function properly.The interlocks were overridden and the reloads were applied to test media.All remaining staples were placed and test media was cleanly transected.The interlocks were tested and found to function properly.For the fully fired reloads, the reloads were loaded into a representative instrument.The reloads were cycled without hesitation or binding and was applied to test media.The test media was cleanly transected.The reload interlocks were tested and found to function properly.It was reported that the device was difficult to fire, experienced partial firing, and the jaws would not remain closed.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.These issues can occur when the device is fired over an obstruction or over exc essively thick tissue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: always select a reload with the appropriate staple size for the tissue thickness.Overly thick or thin tissue may result in unacceptable staple formation.When positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action or improperly formed staples.Failure to completely fire the reload will result in an incomplete cut or incomplete staple formation, which may result in poor hemostasis or leakage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven,ct PR 06473 4401
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven,ct PR 06473 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23943647
Report Number2647580-2026-00001
Device Sequence Number18111611
Product Code GDW
UDI-Device Identifier10884521543607
UDI-Public(01)10884521543607(17)300531(10)N5F1811Y
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIG45AXT
Device Catalogue NumberSIG45AXT
Device Lot NumberN5F1811Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer01/02/2026
02/22/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date01/08/2026
03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown